Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Apr 1, 2010, 2:37 PM MDT for 8 counties in Colorado. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2010, 2:37 PM MDT (20:37 UTC)
- Expired
- Apr 1, 2010, 7:48 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 2:53 PM MDT | NON-TSTM WND GST 50 | 4 W Lamar, CO | KLAA OBSERVATION |
| Apr 1, 2:53 PM MDT | NON-TSTM WND GST 58 | 6 W Lamar, CO | KLAA OBSERVATION |
| Apr 1, 2:53 PM MDT | NON-TSTM WND GST 58 | 8 W Lamar, CO | |
| Apr 1, 3:08 PM MDT | NON-TSTM WND GST 67 | 7 Sse Springfield, CO | |
| Apr 1, 3:23 PM MDT | NON-TSTM WND GST 59 | 4 W Lamar, CO | |
| Apr 1, 4:25 PM MDT | NON-TSTM WND GST 59 | 5 Nne La Junta, CO | |
| Apr 1, 4:40 PM MDT | NON-TSTM WND GST 60 | 5 Nne La Junta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2420 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WWUS75 KPUB 012037 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT THU APR 1 2010 COZ086-089-093>099-020200- /O.NEW.KPUB.HW.W.0001.100401T2037Z-100402T0200Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-CROWLEY COUNTY- LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 237 PM MDT THU APR 1 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...THE SOUTHEAST COLORADO PLAINS INCLUDING PUEBLO...CROWELY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS AND BACA COUNTIES * CAUSE AND TIMING...A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS THE SOUTHEAST COLORADO PLAINS THROUGH THE EARLY EVENING. * WIND...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
1 follow-up statement
290 WWUS75 KPUB 020148 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT THU APR 1 2010 COZ086-089-093>099-020300- /O.CAN.KPUB.HW.W.0001.000000T0000Z-100402T0200Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-CROWLEY COUNTY- LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- 748 PM MDT THU APR 1 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING. HOWEVER...WEST WINDS AT 15 TO 30 MPH ARE EXPECTED TO REMAIN BRISK THROUGH THE REST OF THE EVENING...THEN GRADUALLY DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Apr 1, 4:50 AM MDT, 9 hours 47 minutes earlier.
Area forecast discussion, Apr 1, 4:50 AM MDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 450 AM MDT THU APR 1 2010 .SHORT TERM... (TODAY AND TONIGHT) MAIN FORECAST CONCERNS ARE CRITICAL FIRE WEATHER CONDITIONS TODAY...SNOWFALL ALONG THE CONTDVD AND WIND SPEEDS ACRS MOST OF THE CWA. AN UPR TROF WL BE MOVING ACRS THE STATE TODAY AND TONIGHT...WITH A 125KT UPR JET TRANSLATING ACRS THE AREA. STRONG WINDS WL DEVELOP ACRS THE AREA TODAY AND WL HAVE NO PROBLEM REACHING THE WIND CRITERIA ACRS THE SERN PLAINS FOR THE RED FLAG WARNING. IT ALSO SEEMS THAT WITH THE STRONG SWRLY WINDS THE DEW POINTS SHOULD DROP ENOUGH THAT HUMIDITIES THIS AFTERNOON SHOULD BE 15 PERCENT OR LOWER OVR THE SERN PLAINS. THUS THE RED FLAG WARNING STILL LOOKS WARRANTED. IT SEEMS THAT SNOW HAS BEEN SLOW TO DEVELOP ALONG THE CONTDVD...BUT SHOULD INCREASE THIS MORNING AND AFTERNOON AS THE BETTER UPR DYNAMICS MOVES OVR THE AREA AND THE MSTR LAYER DEEPENS. WE MAY ALSO SEE SOME PCPN SPREAD TO THE ERN MTS THIS AFTERNOON...BUT NOT LOOKING FOR MUCH ACCUMULATION. TEMPS TODAY ACRS THE AREA WL BE MUCH COOLER BUT WL STILL BE A LITTLE ABOVE NORMAL ACRS THE SERN PLAINS. TONIGHT AS THE UPR TROF MOVES EAST...THE UPR FLOW BECOMES WEST AND THEN NW AND DECREASES. AS A RESULT THE OROGRAPHICS BECOME LESS FAVORABLE FOR THE SW MTS AND THE PCPN IS EXPECTED TO DECREASE. OVR THE CENTRAL MTS THE OROGRAPHICS LOOK FAIRLY WEAK...BUT WE SHOULD SEE AT LEAST LIGHT SNOW CONTINUE THRU THE NIGHT. WL LEAVE CURRENT WINTER WEATHER HIGHLIGHTS AS THEY ARE. THE NAM KEEPS THE SERN PLAINS DRY THRU THE NIGHT...WHILE THE GFS DEVELOPS SOME PCPN ACRS THE FAR SERN PLAINS LATE TONIGHT. WL KEEP SOME ISOLD POPS IN THE FORECAST FOR THIS AREA LATE. .LONG TERM... (FRIDAY THROUGH WEDNESDAY) SOMEWHAT UNSETTLED CONDITIONS FRIDAY AND THEN AGAIN FROM LATER MONDAY INTO TUESDAY NIGHT IN COMBINATION WITH GENERALLY MILD EARLY APRIL TEMPERATURES. AT THIS WRITING...LONGER TERM MODELS HAVE SOME TIMING DIFFERENCES FOR NEXT WEEKS SYSTEM...ALTHOUGH THE COMPUTER SIMULATIONS AGREE QUITE NICELY WITH SYSTEM PASSING ACROSS THE REGION FRIDAY. AS SYSTEM PUSHES ACROSS CWFA FRIDAY...ANTICIPATE TEMPERATURES COOLING TO BELOW EARLY APRIL CLIMATOLOGICAL AVERAGES AS WELL AS ISOLATED TO SCATTERED SHOWERS. AT THIS TIME...IT APPEARS THAT ADDITIONAL SNOW AMOUNTS OVER HIGHER TERRAIN REGIONS FROM 6 AM FRIDAY TO 6 PM FRIDAY WILL BE ON THE LIGHT SIDE(GENERALLY UNDER 2 INCHES AND MAINLY OVER PORTIONS OF THE CENTRAL MOUNTAINS). FROM FRIDAY NIGHT INTO EARLY MONDAY MORNING...PROJECT THAT GENERALLY DRY(OUTSIDE OF THE CENTRAL MOUNTAINS) ZONAL TO SOUTHWEST UPPER FLOW WILL DOMINATE THE CWFA. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS WILL BE POSSIBLE...ESPECIALLY DURING FRIDAY NIGHT AND THEN AGAIN BY NEXT MONDAY. ALSO...TEMPERATURES RUNNING ABOVE CLIMATOLOGICAL AVERAGES SHOULD BE NOTED THIS WEEKEND. AS MENTIONED EARLIER...SOME OF THE LONGER TERM MODELS DIVERGE ON THE TIMING OF NEXT WEEKS SYSTEM...WITH THE GFS MORE PROGRESSIVE WHILE THE ECMWF PREFERS A SLOWER SOLUTION. PRIMARY MESSAGE FOR NOW WILL BE THAT UNSETTLED METEOROLOGICAL CONDITIONS(IN THE FORM OF INCREASING SHOWERS...INCREASING WINDS AT TIMES AND COOLER TEMPERATURES) ARE ANTICIPATED FROM LATER MONDAY INTO TUESDAY NIGHT. && .AVIATION... GUSTY STRONG WINDS CAN BE EXPECTED TODAY. SOUTHWESTERLY WINDS AT 20-30 KTS WITH GUSTS OF 35-40 KT CAN BE EXPECTED AT THE LOWER ELEVATIONS...WITH STRONGER WINDS OVER THE MTS. THE WINDS WL DECREASE TONIGHT. VFR CONDITIONS ARE EXPECTED AT THE THREE TAF SITES TODAY AND TONIGHT. THIS AFTERNOON THERE COULD BE SOME SHOWERS IN THE VCNTY OF KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR COZ227>237. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ066. WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR COZ068. WINTER WEATHER ADVISORY UNTIL 6 AM MDT FRIDAY FOR COZ060. &&
Hazardous weather outlook, Apr 1, 6:59 AM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MDT THU APR 1 2010 COZ058>089-093>099-021300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 659 AM MDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE AREA TODAY...WITH WINDS SPEEDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 45 MPH ACROSS THE LOWER ELEVATIONS. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO DROP TO 15 PERCENT AND LOWER ACROSS THE SOUTHEAST PLAINS. THESE WEATHER CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE CONTINENTAL DIVIDE AND BY LATE TONIGHT THERE SHOULD BE ANOTHER 4 TO 9 INCHES OVER THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...AND 2 TO 5 INCHES POSSIBLE BELOW 10000 FEET. THE LA GARITA MOUNTAINS ABOVE 10000 FEET SHOULD SEE ANOTHER 2 TO 6 INCHES OF SNOW BY LATE TONIGHT. BY FRIDAY MORNING THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET SHOULD SEE AN ADDITIONAL 3 TO 8 INCHES...WITH 3 TO 5 INCHES OVER THE REMAINDER OF THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT ACCUMULATING SNOW WILL BE POSSIBLE OVER THE MOUNTAINS ON FRIDAY WITH ADDITIONAL SNOW ACCUMULATIONS GENERALLY 2 INCHES OR LESS. A STORM SYSTEM IMPACTING THE REGION FROM LATER MONDAY INTO TUESDAY NIGHT IS EXPECTED TO PRODUCE ANOTHER ROUND OF SNOW...ESPECIALLY OVER SECTIONS OF THE CENTRAL AND WESTERN MOUNTAINS WHERE SEVERAL INCHES OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND INTO TONIGHT OVER THE SOUTHWEST AND CENTRAL MOUNTAINS.
In the hours before
Local storm report, Apr 1, 2:31 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT THU APR 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM NON-TSTM WND GST 6 NNE LA JUNTA 38.06N 103.50W
04/01/2010 M45.00 MPH OTERO CO ASOS
0151 PM NON-TSTM WND GST 12 NE TRINIDAD 37.29N 104.35W
04/01/2010 M54.00 MPH LAS ANIMAS CO ASOS
0123 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
04/01/2010 M54.00 MPH BACA CO ASOS
0110 PM NON-TSTM WND GST 3 W LAMAR 38.08N 102.67W
04/01/2010 M54.00 MPH PROWERS CO ASOS
1258 PM NON-TSTM WND GST 6 E PUEBLO 38.27N 104.50W
04/01/2010 M58.00 MPH PUEBLO CO ASOS
1234 PM NON-TSTM WND GST 5 E COLORADO SPRINGS 38.83N 104.73W
04/01/2010 M51.00 MPH EL PASO CO ASOS
1053 AM NON-TSTM WND GST ALAMOSA 37.47N 105.87W
04/01/2010 M48.00 MPH ALAMOSA CO ASOS
&&
DMETZENearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.